Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 139, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2005, 8:29 PM CDT for Travis County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 8:29 PM CDT (01:29 UTC)
- Expired
- May 29, 2005, 9:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Travis County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 300129
SVREWX
TXC453-300200-
/O.NEW.KEWX.SV.W.0139.050530T0129Z-050530T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
TRAVIS
* UNTIL 900 PM CDT
* AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR TANGLEWOOD FOREST...AND MOVING SOUTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...WEST LAKE
HILLS...ROLLINGWOOD...AUSTIN...BERGSTROM AND MANOR.
LAT...LON 3037 9811 3010 9774 3040 9741 3044 9752
3041 9778 3058 9803
$$1 follow-up statement
000
WWUS54 KEWX 300139
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT SUN MAY 29 2005
TXC453-300200-
/O.CON.KEWX.SV.W.0139.000000T0000Z-050530T0200Z/
TRAVIS TX-
838 PM CDT SUN MAY 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CDT FOR
TRAVIS COUNTY...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUNSET VALLEY...OR ABOUT NEAR TANGLEWOOD FOREST...MOVING
SOUTHEAST AT 10 MPH.
THIS STORM CONTINUES TO STRENGTHEN AND COULD CHANGE DIRECTION OF
MOVEMENT AS IT GETS LARGER. WITH THE SLOW MOVEMENT...THERE IS ALSO A
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN URBANIZED AREAS.
OTHER LOCATIONS IN THE WARNING INCLUDE ROLLINGWOOD...AUSTIN...MANOR
AND BERGSTROM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING A TORNADO...AND A
TORNADO WATCH REMAINS IN EFFECT. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
LAT...LON 3037 9811 3010 9774 3040 9741 3044 9752
3041 9778 3058 9803
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:32 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 29, 5:32 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
532 PM CDT SUN MAY 29 2005
.UPDATE...AMENDED GRIDS AND HEADLINES TO ACCOUNT FOR SEVERE THUNDERSTORM
WATCH NUMBER 351.
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT SUN MAY 29 2005/
DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF. AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY. ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING. IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO. FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM. APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS. NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
MEDINA...TRAVIS...WILLIAMSON...AND WILSON.
&&
02/18In the hours before
Local storm report, May 29, 7:18 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
718 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL INGRAM 30.08N 99.24W
05/29/2005 0.88 INCH KERR TX CO-OP OBSERVER
&&
JPBLocal storm report, May 29, 7:47 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 N HALLETTSVILLE 29.56N 96.94W
05/29/2005 0.75 INCH LAVACA TX CO-OP OBSERVER
&&
JPBLocal storm report, May 29, 8:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG YORKTOWN 28.98N 97.50W
05/29/2005 DEWITT TX LAW ENFORCEMENT
TREE BLOWN DOWN AND ACROSS ROAD IN YORKTOWN
0752 PM HAIL RUNGE 28.89N 97.71W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
0754 PM HAIL KARNES CITY 28.89N 97.90W
05/29/2005 0.75 INCH KARNES TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:58 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 47 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 42 min |
| May 29, 8:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 38 min |
| May 29, 9:21 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 54 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 62 min |
| May 29, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 32 min |
| May 29, 10:03 PM CDT | Flash Flood Warning | EWX | Comal, Hays, Travis | 3 hr |
| May 29, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 18 min |
| May 29, 10:54 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| May 29, 11:57 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 28 min |
| May 30, 1:28 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.